I am a healthy 42 year old female. About two weeks ago I developed what I believe to be my first vaginal yeast infection (at least the first that was diagnosed by an md) that included fissures. MD gave me 1 150 mg Diflucan (I used the generic). 1/2 a week later my gut felt full and no appetite and three days after that I developed what looked like oral thrush. Went to an express care md (due to the day and time) and the md said it looked like oral thrush (no lab work ordered) and prescribed nystatin for 21 days. Currently on nystatin. Gut still feels full and not much appetite. A little congested. MD gave me decongestant and has now ordered a physical (blood work) and checking stool. My question is is there a connection between having yeast vaginitis and then within one week getting oral thrush? I have not been on antibiotics. Six months ago during my annual pap, general bloodworkt hat included checking for diabetes came back negative plus no history in family. My mother went thru menopause at 44 / 45. I'm 42. Could hormones be playing a part. One last clue. When I went to the express care, I also had a headache, and my mouth and teeth hurt. MD also said my glands were swollen. Makes me think sinuses. That's why I may be draining. Current MD gave me the decongestants and thinks this might be why my stomach is feeling full with very little appetite.
Yeast can exist in every part of our body but, most especially, our digestive tracts as well as our vaginal area. It sounds like you have a couple of issues going on rather than just one to attribute your symptoms to your lack of appetite. But, the answer to one of your questions is yes, oral thrush is yeast as is a vaginal yeast infection. Sounds like your good bacteria is out of whack and yes, most definitely, hormonal fluctuations can change body chemistry and allow yeast to grow out of control in our bodies. It also sounds like your immune system is down a bit so, if you have a sinus or even gum infection (gingivitis), it could be that your immune system has been trying to fight that off and has been lowered to permit the yeast to grow out of control. Yeast is part of all of our bodies at all times. It's when it grows out of control that we get the vaginal and oral infections.
Along with the meds that you're already on, try taking a probiotic capsule to put the "good bacteria" back in balance. Check in with a good healthfood store and ask which brand is best. Explain your situation as most healthfood store owners are quite knowledgeable about their products and have encountered many different situations with some knowledge of how to help. Also, ask for a good multivitamin to boost your immune system at the same time.
Hope this helps. Let us know how you get along with things and what you learn as you go because your answer can help others as well!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.